Recurrent Acute Nitrofurantoin‐Induced Pulmonary Toxicity

@article{Williams2006RecurrentAN,
  title={Recurrent Acute Nitrofurantoin‐Induced Pulmonary Toxicity},
  author={E. M. Williams and D. Triller},
  journal={Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy},
  year={2006},
  volume={26}
}
  • E. M. Williams, D. Triller
  • Published 2006
  • Medicine
  • Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy
  • Nitrofurantoin may be used for prophylaxis of recurrent urinary tract infections in women; however, this agent has been associated with acute, subacute, and chronic pulmonary adverse reactions. The acute reaction occurs in about 1/5000 women after their first exposure to the drug. We report the occurrence of two successive, highly probable (by Naranjo score) nitrofurantoin‐induced acute pulmonary reactions in the same patient. On day 4 of prophylaxis with nitrofurantoin 100 mg/day (to prevent… CONTINUE READING
    23 Citations
    Fatal Nitrofurantoin-Induced Pulmonary Toxicity: A Potentially Preventable Medical Error
    • PDF
    Pleural effusion: An uncommon manifestation of nitrofurantoin-induced pulmonary injury
    • 2
    Iatrogenic pulmonary lesions.
    • 9
    Miscellaneous antibacterial drugs
    • 4

    References

    SHOWING 1-10 OF 18 REFERENCES
    Acute pulmonary toxicity to nitrofurantoin.
    • 22
    • Highly Influential
    Nitrofurantoin-induced acute, subacute and chronic pulmonary reactions.
    • 76
    Acute pulmonary reaction to nitrofurantoin
    • 4
    • PDF
    Hospitalizations for pulmonary reactions following nitrofurantoin use.
    • 35
    Nitrofurantoin Hypersensitivity Masquerading as Pneumonia
    • 1
    Dyspnea, chest pain, and cough: the lurking culprit
    • 7
    Urinary tract infections: what's new?
    • 78